Wisconsin, 2014Winter Storm in Wisconsin, November 10 to 11, 2014
November 10 to 11, 2014 · NWS ARX · 1 event in 1 county or zone
Parts of north central Wisconsin received up to ten inches of snow from the first winter storm of the season. Two rounds of snow impacted the region as an area of low pressure moved from Nebraska into lower Michigan from November 10th into the 11th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Parts of north central Wisconsin received up to ten inches of snow from the first winter storm of the season. Two rounds of snow impacted the region as an area of low pressure moved from Nebraska into lower Michigan from November 10th into the 11th. The first round of snow moved over the region during the morning of the 10th with the second round falling during the late afternoon of the 10th into the early afternoon of the 11th. Between these two rounds of snow, Taylor County was hit the hardest with accumulations around 6 inches in the southwest part of the county up to 10 inches in the northeast corner. Emergency management officials reported several vehicle accidents occurred because of the snowy conditions with only one serious injury. The driver of a vehicle that was attempting to pull out a stuck vehicle, sustained a head injury when the ball hitch on the stuck vehicle broke loose, flew threw the back window of other vehicle, striking the driver in the head.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Nov 10, 4:14 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 10, 4:14 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
414 AM CST MON NOV 10 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 413 AM CST MON NOV 10 2014
STRONG WINTER STORM IMPACTING PARTS OF THE REGION TODAY INTO
TOMORROW...HEAVY SNOW BAND SHIFTING A LITTLE FURTHER NORTH.
LATEST REGIONAL RADAR SHOWS FRONT0GENETIC BAND SETTING UP FROM
EAST CENTRAL SOUTH DAKOTA THROUGH CENTRAL MINNESOTA AND JUST
EDGING INTO WESTERN WISCONSIN. SNOW AND A WINTRY MIX AT TIMES WAS
FALLING OVER EASTERN SOUTH DAKOTA INTO CENTRAL MINNESOTA. A
VIGOROUS SHORTWAVE WAS PUSHING THROUGH THE CENTRAL ROCKIES EARLY
THIS MORNING AND WILL BE THE DRIVING MECHANISM FOR THE STRONG
WINTER STORM POISED TO IMPACT PARTS OF THE AREA. FORECAST MODELS
HAVE TRENDED FURTHER NORTH FROM THE 00Z AND EVEN WITH THE 6Z
GUIDANCE THAT IS TRICKLING IN. THE WARM LAYER AND EVEN SURFACE
TEMPERATURES ARE TRENDING WARMER AS WELL OVER SOUTHEAST MINNESOTA
INTO WEST CENTRAL WISCONSIN. WITH THIS HAPPENING WE WILL STRUGGLE
TO SEE MUCH SNOW ACCUMULATION IN THESE AREAS DURING THE DAY TODAY
WITH MORE OF THE SNOW FALLING TONIGHT INTO TUESDAY OVER THESE
AREAS. WITH THE MORE NORTHERN TRACK...DECIDED TO KEEP THE WINTER
STORM WARNING IN PLACE FOR CLARK AND TAYLOR COUNTIES WHERE SNOW
ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED WTIH LOCALLY HIGHER
AMOUNTS POSSIBLE NORTH OF WISCONSIN HIGHWAY 29. FURTHER TO THE
SOUTH...DECIDED TO SWITCH THE WINTER STORM WARNING TO A WINTER
WEATHER ADVISORY WITH SNOW ACCUMULATIONS NOW RANGING FROM 2 TO 5
INCHES. HAVE CANCELLED THE WINTER WEATHER ADVISORY FOR MOWER
COUNTY. ALSO...THERE WILL BE AN AREA OF SLEET AND POSSIBLY SOME
LIGHT FREEZING RAIN ON THE SOUTHERN EDGE OF THE HEAVY SNOW BAND.
STILL ANTICIPATING MAJOR IMPACTS TO TRAVEL OVER NORTHERN WISCONSIN
TODAY THROUGH TUESDAY. PRECIPITATION WILL CONTINUE INTO TONIGHT
AS SURFACE LOW PRESSURE TRACKS FROM SOUTHERN IOWA INTO SOUTHERN
WISCONSIN. COLD AIR THEN MOVES IN FROM THE NORTHWEST ON THE BACK
SIDE OF THE LOW AND A DEFORMATION BAND OF SNOW WILL MOVE IN. THIS
IS WHEN LOCATIONS OVER SOUTHEAST MINNESOTA...NORTHEAST IOWA INTO
SOUTHWEST WISCONSIN WILL SEE ACCUMULATING SNOW. MEANWHILE...IT
WILL CONTINUE TO SNOW OVER NORTHERN WISCONSIN WITH SNOWFALL REALLY
STARTING TO PILE UP. BY MID MORNING TUESDAY AREAS OVER NORTH
CENTRAL WISCONSIN COULD SEE SNOW ACCUMULATIONS APPROACH 15 TO 17
INCHES. NORTHERN TAYLOR COUNTY COULD SEE ACCUMULATIONS UP TO 13
INCHES...BUT CANNOT RULE OUT LOCALLY HIGHER AMOUNTS.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 413 AM CST MON NOV 10 2014
MAIN FOCUS FROM TUESDAY NIGHT INTO THE WEEKEND WILL BE ON
UNSEASONABLY COLD TEMPERATURES.
SNOW WILL BE ONGOING AT LEAST THROUGH LATE TUESDAY MORNING BUT
THEN IS EXPECTED TO TAPER OFF AS THE LOW LIFTS NORTHEAST OVER
NORTHERN LOWER MICHIGAN. UNSEASONABLY COLD AIR THEN MOVES INTO
THE REGION IN THE WAKE OF THE STORM SYSTEM AS AN ARCTIC AIRMASS
INVADES THE WESTERN GREAT LAKES/UPPER MISSISSIPPI RIVER VALLEY.
850 MB TEMPERATURES PLUMMET TO -14 C BY WEDNESDAY MORNING. THIS
AIRMASS STAYS IN PLACE ALL THE WAY INTO NEXT WEEK. AN EVEN COLDER
LOBE MOVES IN EARLY NEXT WEEK WHEN 850 TEMPS COULD FALL TO AROUND
-20 C. THIS MEANS HIGHS FROM WEDNESDAY THROUGH SATURDAY WILL
STRUGGLE TO GET OUT OF THE 20S AND LOWS WILL FALL INTO THE SINGLE
DIGITS TO TEENS ABOVE ZERO. THESE TEMPERATURES MAY BE A LITTLE ON
THE WARM SIDE OVER NORTHERN WISCONSIN WHERE A FOOT OF SNOW BACK
WILL HOLD TEMPERATURES BELOW GUIDANCE. NEXT WEEK LOOKS EVEN COLDER
AS THE -20 C 850 AIR MOVES IN. HIGHS COULD STRUGGLE TO GET OUT OF
THE TEENS AND SINGLE DIGITS BY THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1139 PM CST SUN NOV 9 2014
BAND OF LIGHT SNOW FROM WEST CENTRAL MN INTO SOUTHERN WI WILL LIFT
NORTH OVERNIGHT...IMPACTING BOTH KRST/KLSE THROUGH AT LEAST 10.09Z.
MOST CEILINGS VFR...BUT POCKETS OF MVFR WITH LIGHT SNOW AND BRIEF
REDUCTIONS IN VISIBILITY. EXPECT PREDOMINANT MVFR CEILINGS LATER
TONIGHT CONTINUING THROUGH MONDAY MORNING. TAF SITES WILL BE ON
SOUTHERN FRINGE OF PRECIP FOR MOST OF TOMORROW AND WILL COVER
POTENTIAL WITH -RASN IN THE MORNING...TRANSITIONING TO ALL RAIN
IN THE AFTERNOON BEFORE GOING BACK TO A RAIN/SNOW MIX LATER IN
THE EVENING WITH COLD FRONTAL PASSAGE AND A WIND SHIFT FROM THE
NORTHEAST TO THE NORTHWEST. IF PRECIP SHIELD DRIFTS FARTHER
NORTH...THERE IS A BETTER CHANCE FOR VFR CONDITIONS THROUGH THE
AFTERNOON. MULTIPLE AMENDMENTS LIKELY IN THIS DIFFICULT SET-UP SO
STAY TUNED TO THE LATEST UPDATES THROUGH THE PERIOD.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 6 PM CST TUESDAY FOR WIZ032>034.
WINTER STORM WARNING UNTIL 6 PM CST TUESDAY FOR WIZ017-029.
MN...WINTER WEATHER ADVISORY UNTIL 6 PM CST TUESDAY FOR MNZ079-
086>088.
IA...NONE.
&&
SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...ROGERSHazardous weather outlook, Nov 9, 3:30 PM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CST SUN NOV 9 2014
WIZ017-029-101200-
TAYLOR-CLARK-
330 PM CST SUN NOV 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.
.DAY ONE...TONIGHT
SNOW WILL REDEVELOP LATE TONIGHT LEADING INTO HEAVIER AMOUNTS FOR
MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING GOES INTO EFFECT MONDAY MORNING AND LASTS
THROUGH EARLY TUESDAY EVENING. 8 TO 15 INCHES OF SNOW IS EXPECTED
TO FALL MONDAY AND TUESDAY WITH THE HEAVIEST RATES OCCURRING ON
MONDAY. SNOWFALL NORTH OF HIGHWAY 29 WILL BE HEAVIEST. NORTHEAST
WINDS GUSTING TO BETWEEN 20 TO 30 MPH WILL LEAD TO SOME BLOWING
AND DRIFTING OF SNOW AS WELL.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS ARE APPRECIATED OVER THE NEXT COUPLE DAYS.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED AT THIS TIME.
MNZ079-WIZ032>034-101200-
WABASHA-BUFFALO-TREMPEALEAU-JACKSON-
330 PM CST SUN NOV 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND WEST CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
A MIX OF SPRINKLES OR LIGHT SNOW COULD DEVELOP TONIGHT...BUT
LITTLE TO NO ACCUMULATIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINTER STORM WARNINGS WILL GO INTO EFFECT ON MONDAY AS SNOW BEGINS
TO DEVELOP. NORTHERN PARTS OF THE COUNTIES WILL RECEIVE THE
HEAVIEST SNOW ON MONDAY BUT THE ENTIRE AREA WILL SEE ACCUMULATIONS
MONDAY NIGHT INTO TUESDAY. SNOW AMOUNTS WILL VARY FROM NORTH TO
SOUTH...FROM 3 TO 8 INCHES. THERE COULD ALSO BE SOME MIXED
PRECIPITATION FROM TIME TO TIME.
NORTHWEST WINDS WILL INCREASE MONDAY NIGHT INTO TUESDAY THAT COULD
ALSO CAUSE SOME DRIFTING SNOW.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS ARE APPRECIATED OVER THE NEXT COUPLE DAYS.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED AT THIS TIME.
MNZ086>088-094-101200-
DODGE-OLMSTED-WINONA-MOWER-
330 PM CST SUN NOV 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA.
.DAY ONE...TONIGHT
SOME LIGHT SNOW OR SLEET IS POSSIBLE TONIGHT THOUGH ANY
ACCUMULATIONS WILL BE MINOR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTRY MIX OF SLEET...SNOW AND RAIN IS FORECAST FOR MONDAY AND
MONDAY NIGHT. THIS MIX WILL CHANGE OVER TO ALL SNOW EARLY ON
TUESDAY WITH 1 TO 2 INCHES FALLING BY TUESDAY NIGHT. 3 TO 5 INCHES
OF SNOW IS POSSIBLE BEFORE ENDING ON TUESDAY. WINTER WEATHER
ADVISORIES WILL BE IN EFFECT FOR THIS MIXTURE AND MINOR IMPACT
OVER THE NEXT FEW DAYS.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS ARE APPRECIATED OVER THE NEXT COUPLE DAYS.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED AT THIS TIME.
IAZ008>011-018-019-029-030-MNZ095-096-WIZ041>044-053>055-061-
101200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
330 PM CST SUN NOV 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...SOUTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
A MIX OF RAIN AND SNOW IS POSSIBLE TONIGHT BUT ANY ACCUMULATIONS
WILL BE MINIMAL...IF ANY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MORE MIXED PRECIPITATION IS POSSIBLE ON MONDAY...WITH THE
POSSIBILITY OF LIGHT SNOW...RAIN...OR EVEN SOME SLEET FROM TIME TO
TIME. MONDAY NIGHT WILL USHER IN COLDER AIR CHANGING THIS MIX TO
ALL SNOW SO THERE WILL BE SOME MINOR ACCUMULATIONS BY MIDDAY
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL AMOUNTS WOULD BE APPRECIATED BY TUESDAY MORNING.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
SHEA
Winter Storm, Taylor
- When
- November 10, 5:35 AM CST to November 11, 11:00 AM CST
- Where
- Taylor forecast zone
- Injuries
- 0 direct, 1 indirect
- Property damage
- $500
- Reported by
- COOP Observer
- Coordinates
- 45.212, -90.501 (the zone’s center; the record gives no point)
COOP and volunteer snow observers reported that 6 to 10 inches of snow fell across Taylor County. One person was seriously injured when the ball hitch of a stuck vehicle broke loose, flew threw the window of another vehicle and struck the driver of the second vehicle in the head.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Colorado, November 10 to 14, 2014$10 million · 14 events
- Cold in Texas, November 10 to 11, 201420 events
- Winter Storm and Winter Weather in Michigan, November 10 to 12, 201415 events
- High Surf in Hawaii, November 10 to 14, 201413 events
- Winter Storm in Wisconsin, November 10, 20148 events
- Heavy Snow in Wisconsin, November 10 to 13, 20148 events
- Winter Storm in Wisconsin, November 10 to 12, 20147 events
- Extreme Cold and Winter Weather in Montana, November 10 to 12, 20145 events
- Heavy Snow in Minnesota, November 10 to 11, 20144 events
- High Wind in Texas, November 10, 201457 kt wind · 4 events
- Winter Weather in Colorado, November 10, 20144 events
- Winter Weather in Wyoming, November 10 to 11, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544311.